yes, its quite common with mirena. If you check back on the last couple of pages of this forum you will see that many of us had dizziness or lightheadedness included in our lists of symptoms. to see all the officially known side effects (though there appears to be even more effects than is listed) go to:-
Omg I'm just now finding this post but I have had the MIRENA IUD for about 6 months now & I recently notice that I'm extremely tired fatigue my cycle is so off track I feel so so depressed I think I'm having anxiety problems it seems like my saliva has gotten thicker my hair is so brittle & then around the edges I do have two small children but they don't have me feeling like this & I have noticed that I have like swollen taste buds on the back
Of my tongue they don't hurt but just knowing they are there makes
Me nervous & the dizziness.lighthead,fuzzy memory numb feeling in my head it is really bothering me of there is anyone else out there experiencing this please let me know
Yes, Quin21, all of the above. I feel bloated on top of it and all my joints hurt like if I had arthritis. Sex is not on my list of priorities and when it does happen I feel absolutely nothing. I can't take all this and I am having the device removed after exactly 3 months.
I've seen an NP 3 weeks ago and she told me that these are not side effects. BS. I can't believe how the want to keep women misinformed and have them go through all these side effects.
I have been wanting to get the IUD removed for a while now because of all the side effects I have been experiencing but I do NOT want another baby. I got pregnant on the pill and so far the IUD is working for that, but the side effects are killing me. Does anyone know another kind of birth control that is a affective?
Yes, I started feeling dizzy, lightheaded, nauseous, a little over 3 years after having it in. All the side effects (I had most)I was feeling kept getting worse over time. As soon as I had it removed in April 2007 the lightheadedness, dizziness, nausea, went away immediately and never came back. Some of the other side effects took time, and I am still getting reoccurances of them but they are lessening over time.
I had found a link months ago when I was researching this, I do not know what it is now, but it talked about the hormone levongestral (sp? which is in Mirena) in pill form caused women to become insulin resistant. Some of the side effects from being insulin resistant are the same as some of Mirena's side effects.
You may want to check into this more but give it serious consideration to getting it taken out.
yes you are quite correct, Happiernow, mirena can raise blood glucose levels so is particularly dodgy for anyone with diabetes or at risk of diabetes.
To Katy21 - Anyone having side effects should get it out. although most side effects generally go after a while once it is removed, it can do permanent damage. People have even commited suicide because of the depression it has caused, and others have had their lives ruined and also ruined their chances of ever having any more children anyway, due to perforation of the uterus and other complications of the mirena.
Birth control HAS to be a secondary concern when your health and even your life is at risk. And to be honest, many people also get pregnant while having mirena inside them so it is not 100% effective, nothing is. Every time you have sex, you run a risk of getting pregnant, it's as simple as that. The only effective thing is not to have sex. But if people still want to have sex without health risk, the only safe way is to follow a non-hormonal method of birth control. Your local family planning clinic will be able to discuss all the possiblities with you. Many women on this forum use condoms, others use the "original" method of contraception - getting to know your body and knowing when you ovulate etc so you can work out your safest times of the month - there are books on the subject too, no doubt, from amazon. I use condoms and always have - i only had the mirena for a thickened uterus, not because i wanted or needed contraception. But i would rather live with that, and constant bleeding, than put that chemical back into my body.
I got it out a week ago and my dizziness has almost disappeared. My symptoms were so generic, so hard to diagnose (headaches, nausea, dizziness, joint pain, extreme fatigue), that I had the hardest time deciding to get it out and every doctor I saw tried to persuade me otherwise. It was definitely sold as an almost side effect free form of birth control. I was told that if I could just stick it out three months most of the side effects would disappear, which was not the case, they got worse. It seems to me that the Mirena is simply too untested for them to be making these claims. I saw three or four different doctors and the only diagnosis I got was that I was exhausted from having two young children. Maybe this was a contributing factor, but something else has just not been right this summer.
Someone posted a pdf document the other day that had a lot of detail about the side effects of the IUD and every one of mine, as well as some of the more unusual ones I've read about on this site, were listed. It also stated that 46% of women in their study did not get another Mirena after 5 years. 20% were due to wanting to get pregnant, but the rest were due to health issues. I think that is pretty telling. I also did a search of the hormone in MIrena, levenorgestrol, and saw dizziness as a side effect of birth control containing that hormone. Thanks to everyone who responded with input. It was really helpful.